Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Does The Pentasa Joint Pain Go Away?


09-07-2014, 02:48 PM   #1
LodgeLady
Senior Member
 
LodgeLady's Avatar
 
Join Date: Sep 2013
Location: Westminster, Maryland
Does The Pentasa Joint Pain Go Away?

I am finally feeling great since I have started Pentasa. However, after 2 months of taking it, I am experiencing significant joint pain. Certain times of the day is worse or better but I always have it. Right now it's in my elbow ( like tendinitis) but has been in my rotator cuff ( the one I had surgery on). I do get general all over aches but they go away. Should I be concerned? The benefit I'm receiving GI wise is worth this pain ( so far). I would love to hear about others experiences.


__________________

Entocort , Prednisone, Pentasa, ,Protonix, Xifaxan


Lots of learning.

Lots of praying.....

09-07-2014, 04:55 PM   #2
Axelfl3333
Senior Member
 
Join Date: Mar 2013
Location: Coatbridge, United Kingdom
I,ve got joint pain badly just now unsure if it's pentasa related,started when I got abdominal pain again
09-10-2014, 02:16 PM   #3
Cross-stitch gal
Moderator
 
Cross-stitch gal's Avatar
 
Join Date: Dec 2011
Location: Vancouver, Washington

My Support Groups:
I do not experience joint pain with Pentasa. Have you contacted your doctor about this? I'm thinking that this might be a good question for him/her especially if you're experiencing it everyday. Hopefully you can get this taken care of soon. Please keep us updated.
__________________
Diagnosed:
Ulcerative Colitis/IBD 1996, Iritis 2001, Ulcerative Proctitis 2013, Indeterminate Colitis 2016, Remission 2017, Hand Eczema

Current Meds:
Pentasa 1000mg 2xday or Mesalamine DR 1.2gm 2xday, Canasa Suppositories (when needed) 1000mg 1xday, Tylenol 3 with codeine 300-30mg (when needed)

Non-Meds:
600+D Calcium 2xday, Multivitamin, 65mg Iron 1xday, Fish Oil 1000mg, Vitamin D3 5,000 I.U., Eye Drops 2xday


UP Support Group http://www.crohnsforum.com/showthread.php?t=68350
09-12-2014, 01:05 PM   #4
nitty
Senior Member
 
nitty's Avatar
 
Join Date: Dec 2011
Location: United Kingdom

My Support Groups:
Hi!

I have taken Mezavant, another 5-ASA, for about two and a half years. I feel that I have gradually become 'old before my time' with lots of non-specific niggles and joint stiffness. I have been struggling with lower back/pelvic pain as well as tendonitis in my left deltoid which is also affecting my rotator cuff. I have no idea whether it's the drugs (also on Azathioprine) or the Crohn's or just age (I'm 43).
I saw my consultant this week and he has agreed that I can stop the Mezavant on a trial basis to see whether this makes any difference.

I will let you know in a few weeks if I make a miraculous improvement (she says optimistically!!).

I have also been going to iyengar yoga classes since March which I feel have been pretty helpful, and in fact the lack of yoga over the summer holidays has definitely had a negative effect, so it may be something worth looking into if that's possible for you.
09-12-2014, 04:42 PM   #5
LodgeLady
Senior Member
 
LodgeLady's Avatar
 
Join Date: Sep 2013
Location: Westminster, Maryland
I have lowered my dose from 4G to 3G over the past two days . I have noticed a marked improvement in my joint pain since lowering the dose. I'm hoping 3G is therapeutic enough. So far no change in my GI symptoms. Still feel great.
09-15-2014, 07:14 PM   #6
LodgeLady
Senior Member
 
LodgeLady's Avatar
 
Join Date: Sep 2013
Location: Westminster, Maryland
Well update on the lowered dose of Pentasa- it didn't work My joint pain significantly improved lowering my dose from 4G to 3G. BUT after 4 days I started up with the nausea and mild abdominal discomfort. Increased my dose back to 4G and within 2 days it all went away!! So it is definitely working for my Crohn's but I don't know what to do about the joint pain. I see my doc in 6 weeks.


12-10-2014, 07:32 AM   #7
nitty
Senior Member
 
nitty's Avatar
 
Join Date: Dec 2011
Location: United Kingdom

My Support Groups:
Just a quick update.

Since stopping the Mezavant I have felt much better in myself. There has been no significant improvement to specific joint pains, but the general weariness and feeling old before my time has really lifted. Also, the remaining bowel symptoms I had had (always looser stools than pre-Crohn's - I had attributed this to the illness) have completely gone and I feel like I did before I ever got ill in the first place.

I did this after discussing it with my consultant and I am still on Azathioprine, so I am not advocating anyone stopping any meds without advice. I just wanted to pass on my experience in case it was of interest to anyone else.
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Does The Pentasa Joint Pain Go Away?
Thread Tools


All times are GMT -5. The time now is 02:19 PM.
Copyright 2006-2017 Crohnsforum.com